Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 40, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 24, 2015, 9:11 PM EDT for Brunswick County, Columbus County, North Carolina; Horry County, South Carolina. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2015, 9:11 PM EDT (01:11 UTC)
- Expired
- Jun 24, 2015, 10:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Brunswick County, NC, Columbus County, NC, Horry County, SC
The radar
The Wilmington radar (KLTX), 31 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 9:28 PM EDT | TSTM WND DMG | 3 Ese Cerro Gordo, NC | REPORT OF TREE DOWN IN ROADWAY ON BLACKWELL RD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 1.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1409 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
820 WUUS52 KILM 250111 SVRILM NCC019-047-SCC051-250215- /O.NEW.KILM.SV.W.0040.150625T0111Z-150625T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 911 PM EDT WED JUN 24 2015 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA... CENTRAL COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA... NORTH CENTRAL HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA... * UNTIL 1015 PM EDT * AT 911 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR CHADBOURN TO NEAR LAKE WACCAMAW...AND MOVING SOUTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... WHITEVILLE...TABOR CITY...LORIS...CHADBOURN...BETHEL...LAKE WACCAMAW...WILLIAMS...HALLSBORO...FREELAND...OLD DOCK...PIREWAY... MOLLIE...DULAH...BUGHILL...CLARENDON...CHERRY GROVE...REDBUG... SOUTHEASTERN COMMUNITY COLLEGE...ASH AND CRUSOE ISLAND. THIS INCLUDES THE FOLLOWING HIGHWAYS... US ROUTE 74 BETWEEN MILE MARKERS 386 AND 389. US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 18 AND 19. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL... DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON...TOLL FREE AT 800-697-3901...WHEN YOU CAN DO SO SAFELY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3431 7847 3399 7831 3405 7905 3436 7892 TIME...MOT...LOC 0111Z 000DEG 12KT 3429 7887 3423 7851 $$ III
3 follow-up statements
555 WWUS52 KILM 250137 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 937 PM EDT WED JUN 24 2015 NCC019-047-SCC051-250215- /O.CON.KILM.SV.W.0040.000000T0000Z-150625T0215Z/ BRUNSWICK NC-COLUMBUS NC-HORRY SC- 937 PM EDT WED JUN 24 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR WEST CENTRAL BRUNSWICK...SOUTHWESTERN COLUMBUS AND NORTH CENTRAL HORRY COUNTIES... AT 936 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CHERRY GROVE TO NEAR NAKINA...MOVING SOUTH AT 15 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS. LOCATIONS IMPACTED INCLUDE... WHITEVILLE...TABOR CITY...LORIS...CHADBOURN...BETHEL...REDBUG... SOUTHEASTERN COMMUNITY COLLEGE...WILLIAMS...OLD DOCK...PIREWAY... NAKINA...MOLLIE...DULAH...GREEN SEA...BUGHILL...SIDNEY...CLARENDON... CHERRY GROVE...BRUNSWICK AND CERRO GORDO. THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 386 AND 390. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3433 7861 3401 7854 3405 7905 3436 7892 TIME...MOT...LOC 0136Z 013DEG 12KT 3424 7894 3420 7868 $$ III
322 WWUS52 KILM 250154 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 954 PM EDT WED JUN 24 2015 NCC019-SCC051-250203- /O.CAN.KILM.SV.W.0040.000000T0000Z-150625T0215Z/ BRUNSWICK NC-HORRY SC- 954 PM EDT WED JUN 24 2015 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BRUNSWICK AND NORTH CENTRAL HORRY COUNTIES IS CANCELLED... THE THREAT OF SEVERE WEATHER HAS DIMINISHED THEREFORE THE WARNING HAS BEEN CANCELLED. LAT...LON 3433 7861 3403 7875 3423 7897 3436 7892 TIME...MOT...LOC 0153Z 356DEG 7KT 3427 7892 3423 7874 $$ NCC047-250215- /O.CON.KILM.SV.W.0040.000000T0000Z-150625T0215Z/ COLUMBUS NC- 954 PM EDT WED JUN 24 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR SOUTHWESTERN COLUMBUS COUNTY... AT 953 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR CHERRY GROVE TO NEAR WILLIAMS...MOVING SOUTH AT 10 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS. LOCATIONS IMPACTED INCLUDE... WHITEVILLE...TABOR CITY...CHADBOURN...BETHEL...SOUTHEASTERN COMMUNITY COLLEGE...WILLIAMS...SIDNEY...CLARENDON...MOLLIE...CHERRY GROVE... BRUNSWICK...CERRO GORDO AND COLUMBUS REGIONAL HEALTHCARE SYSTEM. THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 386 AND 390. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3433 7861 3403 7875 3423 7897 3436 7892 TIME...MOT...LOC 0153Z 356DEG 7KT 3427 7892 3423 7874 $$ III
535
WWUS52 KILM 250213
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1013 PM EDT WED JUN 24 2015
NCC047-250223-
/O.EXP.KILM.SV.W.0040.000000T0000Z-150625T0215Z/
COLUMBUS NC-
1013 PM EDT WED JUN 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLUMBUS COUNTY
WILL EXPIRE AT 1015 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3433 7861 3403 7875 3423 7897 3436 7892
TIME...MOT...LOC 0212Z 000DEG 12KT 3427 7892 3423 7874
$$
IIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 7:48 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 24, 7:48 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
748 PM EDT WED JUN 24 2015
.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL PERSIST THROUGH THE END OF THE WEEK
WITH ISOLATED SHOWERS AND THUNDERSTORMS PRIMARILY DURING THE
AFTERNOONS AND EVENINGS. MUCH COOLER TEMPERATURES ALONG WITH A
BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
WEEKEND. A DRYING TREND WILL BEGIN NEXT WEEK AS FRONT STALLED IN
THE AREA DISSIPATES AND HIGH PRESSURE RETURNS.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 700 PM WEDNESDAY...STRONG TO LOCALLY SEVERE STORMS HAVE
REMAINED ISOLATED SO FAR...WITH THE HIGHEST CONCENTRATION ACROSS
PENDER COUNTY. CONVECTION IS BEING DRIVEN SOUTHWARD BY MID-LEVEL
FLOW SPINNING AROUND THE RIDGE ACROSS THE SOUTHERN MISSISSIPPI
VALLEY. LOCALLY HEAVY RAINFALL AND LOTS OF LIGHTNING ARE OCCURRING
DUE TO SLOW STORM MOVEMENT AND LARGE DEEP
INSTABILITY...RESPECTIVELY.
MODELS PAINT A DIZZYING VARIETY OF POSSIBILITIES OVERNIGHT. MOST
SHOW CONVECTION REMAINING RATHER ISOLATED...HOWEVER THERE IS A
SECOND CAMP LED BY THE 18Z NAM THAT SHOWS PERSISTENT CONVECTION
NEAR THE NC/SC COAST ALL NIGHT WITH IMPRESSIVE RAINFALL TOTALS.
GIVEN THE DEPTH OF INSTABILITY AND WEAK STORM MOTION THIS CANNOT
BE RULED OUT...AND I HAVE TRENDED THE FORECAST IN THIS DIRECTION.
FORECAST POPS ARE CURRENTLY 70-100 PERCENT IN THE CAPE FEAR REGION
DUE TO THE ONGOING STORMS...BUT RAMPS DOWN TO AROUND 40 PERCENT BY
LATE EVENING IN SOUTHERN NEW HANOVER/BRUNSWICK COUNTIES. ELSEWHERE
I AM KEEPING POPS NO HIGHER THAN 20-30 PERCENT.
FORECAST LOWS TONIGHT REMAIN IN THE 75-80 DEGREE RANGE. A LOW
LEVEL JET WILL DEVELOP THIS EVENING ALONG THE COAST BUT LIKELY
SIGNIFICANTLY WEAKER THAN WHAT WE SAW LAST NIGHT.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 PM WEDNESDAY...HOT/HUMID SOUTHWESTERLY FLOW WILL CONTINUE
THURSDAY AND FRIDAY NIGHT WHILE MID/UPPER RIDGE MAINTAINS ITS
PRESENCE FOR A COUPLE MORE DAYS. THE HEAT INDEX IS PROJECTED TO
SURPASS HEAT ADVISORY CRITERIA THURSDAY AND WILL LIKELY DO SO
AGAIN ON FRIDAY. THE SOUTHWESTERLY FLOW WILL ALSO SUPPORT ABOVE
NORMAL MIN TEMPERATURES EACH NIGHT WITH LOWS IN THE MID TO UPPER
70S. HIGHS EACH DAY ARE EXPECTED TO RANGE FROM THE LOWER 90S AT
THE COAST TO THE UPPER 90S TO AROUND 100. ALTHOUGH THE BETTER
CHANCES FOR SHOWERS/TSTMS EXISTS IN THE EXTENDED A CHANCE EXISTS
PRIMARILY FOR EACH AFTERNOON AND EVENING WITH THE SEA BREEZE AS A
TRIGGER. PLENTY OF INSTABILITY EXISTS SO ANY STORM THAT DOES FIRE
COULD BE STRONG.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 3 PM WEDNESDAY...A LONG WAVE TROUGH WILL DEVELOP OVER THE
GREAT LAKES BY SATURDAY AND BRING SOME RELIEF FROM THE EXTENDED
HEAT WAVE OF THE LAST COUPLE OF WEEKS. SOUTHWEST FLOW EAST OF THE
TROUGH AXIS WILL RESULT IN A SURGE OF GULF MOISTURE AND UNSETTLED
WEATHER SATURDAY INTO EARLY SUNDAY. CONVECTION WILL COME TO AN END
AS A COLD FRONT MOVES OFF THE COAST BY SUNDAY MORNING...AND
SURFACE HIGH PRESSURE SHOULD BRING TEMPERATURES DOWN TO AROUND
CLIMO FOR MONDAY. RETURN FLOW WILL SET UP TUESDAY AND CONTINUE
WEDNESDAY BUT THE LACK OF DEEP MOISTURE WILL KEEP CONVECTION
SCATTERED AT BEST.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 00Z...MVFR WILL CONTINUE OVER THE NEXT HOUR OR LESS AT KILM
AS TSRA MOVE THROUGH THE AREA. OTHERWISE EXPECT VFR THROUGH THE
PERIOD...WITH ISOLATED SHRA/TSRA THURSDAY AFTERNOON.
LATEST RADAR DEPICTS SHOWERS AND THUNDERSTORMS ACROSS THE
NORTHEASTERN PORTION OF THE FORECAST AREA...CURRENTLY CREATING MVFR
AT KILM WITH HEAVY RAINFALL AND REDUCED VISIBILITIES. EXPECT THIS
ACTIVITY TO DIMINISH WITHIN THE NEXT HOUR. FOR THE REST OF
TONIGHT...VFR AND QUIET CONDITIONS WILL PREVAIL AS LOSS OF
DAYTIME HEATING IS DECREASING THE CHANCES OF ADDITIONAL
SHRA/TSRA. SOUTHWEST WINDS AROUND 5 KTS WILL CONTINUE OVERNIGHT.
ON THURSDAY...LIGHT SOUTHWEST WINDS IN THE MORNING WILL INCREASE
TO AOB 12 KTS AND GUSTS UP TO 20 KTS IN THE AFTERNOON
HOURS...ESPECIALLY ALONG THE COAST. HAVE INTRODUCED VCSH/VCTS FOR
POSSIBLE AFTERNOON ACTIVITY.
EXTENDED OUTLOOK...ISOLATED SHOWERS AND STORMS THURSDAY. MODERATE
CONFIDENCE FOR SCATTERED TO NUMEROUS SHOWERS AND STORMS FRIDAY
AFTERNOON THROUGH SUNDAY WITH MVFR/IFR CONDITIONS AND POSSIBLE HEAVY
RAIN.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 700 PM WEDNESDAY...A WEAK COLD FRONT IS IN THE PROCESS OF
WASHING OUT ACROSS THE CAROLINAS WHILE BERMUDA HIGH PRESSURE
REMAINS WELL OFFSHORE. SYNOPTIC WINDS WILL REMAIN SOUTHWESTERLY
OVERNIGHT AT 15 TO OCCASIONALLY 20 KNOTS...WITH SEAS 3-4 FEET.
THUNDERSTORMS CURRENTLY DROPPING SOUTH THROUGH THE CAPE FEAR
REGION WILL OBVIOUSLY CREATE THEIR OWN STRONG AND GUSTY WINDS
PRIMARILY FROM THE NORTHWEST.
SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 PM WEDNESDAY...THE SOUTHWEST PRESSURE GRADIENT WILL
PERSIST BETWEEN INLAND TROUGH OF LOW PRESSURE AND HIGH PRESSURE OFF
THE SOUTHEAST UNITED STATES COAST EACH DAY. THE GRADIENT WILL
TIGHTEN BY THURSDAY AFTERNOON AND BREEZY SOUTHWEST FLOW WILL CARRY
INTO FRIDAY. WAVE GUIDANCE INDICATES THAT A 1-2 FT SOUTHEAST SWELL
WILL REMAIN MASKED BY THE MORE DOMINANT LOWER PERIOD WAVES AS A
RESULT OF THE SOUTHWESTERLY FETCH. THUS NOT THE BEST OF BOATING
FOR THE COASTAL WATERS WITH SOME STEEP CONDITIONS POSSIBLE.
LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 300 PM WEDNESDAY...SOUTHWEST FLOW WILL INCREASE SATURDAY
WITH A TIGHTENING GRADIENT AHEAD OF A COLD FRONT. SMALL CRAFT
ADVISORY CONDITIONS ARE POSSIBLE SATURDAY INTO EARLY SUNDAY AS
WINDS SPEEDS ARE EXPECTED TO REACH 20-25 KTS. THE GRADIENT WILL
RELAX WITH THE APPROACH FROM THE WEST OF THE SURFACE TROUGH AND
ASSOCIATED COLD FRONT. SCATTERED TO NUMEROUS SHOWERS AND TSTMS
AHEAD OF THE FRONT WILL DIMINISH ON SUNDAY...AND WINDS ARE
EXPECTED TO SHIFT TO THE NORTHEAST SUNDAY NIGHT AS HIGH PRESSURE
BUILDS OVER THE WATERS.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ017-023-024-
032-033-039-053>056.
HEAT ADVISORY FROM 10 AM TO 8 PM EDT THURSDAY FOR SCZ017-023-
024-032-033-039-053>056.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ087-096-099-
105>110.
HEAT ADVISORY FROM 10 AM TO 8 PM EDT THURSDAY FOR NCZ087-096-
099-105>110.
MARINE...NONE.
&&
SYNOPSIS...TRA
NEAR TERM...TRA
SHORT TERM...SRP
LONG TERM...CRM
AVIATION...SGLHazardous weather outlook, Jun 24, 7:58 PM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WILMINGTON NC 758 PM EDT WED JUN 24 2015 NCZ087-SCZ017-023-024-032-033-039-053>056-251000- ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG- INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 758 PM EDT WED JUN 24 2015 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT ADVISORY MAY BE ISSUED ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-251000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 758 PM EDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SMALL CRAFT EXERCISE CAUTION HEADLINE IS POSSIBLE THURSDAY NIGHT INTO FRIDAY. SMALL CRAFT ADVISORY POSSIBLE SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ096-099-105>110-251000- BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK- 758 PM EDT WED JUN 24 2015 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. SLOW MOVING THUNDERSTORMS MAY DROP EXCESSIVE AMOUNTS OF RAIN TONIGHT LEADING TO LOCALIZED FLOODING. SOME STORMS MAY ALSO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT ADVISORY MAY BE ISSUED ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 9
In the hours before
Special weather statement, Jun 24, 7:36 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
736 PM EDT WED JUN 24 2015
NCZ096-099-105>109-250030-
BLADEN-COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL PENDER-INLAND
PENDER-INLAND NEW HANOVER-INLAND NEW HANOVER-COASTAL NEW
HANOVER-COLUMBUS-INLAND BRUNSWICK-COASTAL PENDER-
736 PM EDT WED JUN 24 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PENDER...
EASTERN BLADEN...NEW HANOVER...NORTHEASTERN BRUNSWICK AND
NORTHEASTERN COLUMBUS COUNTIES...
AT 734 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RUSKIN TO HIGHTSVILLE...AND MOVING EAST AT 5 MPH.
PEA SIZE HAIL IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WILMINGTON...LELAND...ELIZABETHTOWN...WRIGHTSVILLE BEACH...MASONBORO
ISLAND...RICH INLET...FIGURE EIGHT ISLAND...HAMPSTEAD...TOPSAIL
BEACH AND OGDEN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 410 AND 416.
INTERSTATE 140 US ROUTE 74 BETWEEN MILE MARKERS 416 AND 434.
US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 38 AND 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3434 7766 3423 7778 3406 7788 3409 7794
3411 7794 3409 7795 3421 7819 3467 7870
3478 7844 3475 7839 3470 7837 3467 7832
3463 7832 3458 7826 3456 7826 3463 7820
3442 7787 3440 7762
TIME...MOT...LOC 2334Z 281DEG 6KT 3472 7860 3427 7796
MORGANSpecial weather statement, Jun 24, 8:06 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 806 PM EDT WED JUN 24 2015 NCZ099-250100- COLUMBUS- 806 PM EDT WED JUN 24 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL COLUMBUS COUNTY... AT 805 PM EDT...A STRONG THUNDERSTORM WAS NEAR WHITEVILLE...MOVING SOUTHEAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WHITEVILLE...LAKE WACCAMAW...REDBUG...HALLSBORO...BRUNSWICK AND COLUMBUS REGIONAL HEALTHCARE SYSTEM. THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 391 AND 402. PRECAUTIONARY/PREPAREDNESS ACTIONS... THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. LAT...LON 3441 7874 3445 7868 3432 7851 3426 7871 TIME...MOT...LOC 0005Z 336DEG 7KT 3440 7869 III
Local storm report, Jun 24, 8:28 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
828 PM EDT WED JUN 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 3 N WHITEVILLE 34.38N 78.71W
06/24/2015 M1.00 INCH COLUMBUS NC TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL
&&
EVENT NUMBER ILM1500194
TRASpecial weather statement, Jun 24, 8:37 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
837 PM EDT WED JUN 24 2015
NCZ099-108>110-250130-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-COASTAL NEW
HANOVER-COLUMBUS-COASTAL BRUNSWICK-INLAND BRUNSWICK-
837 PM EDT WED JUN 24 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL NEW
HANOVER...SOUTHERN BRUNSWICK AND CENTRAL COLUMBUS COUNTIES...
AT 836 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR
LAKE WACCAMAW TO BOILING SPRING LAKES...AND MOVING SOUTH AT 5 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
OAK ISLAND...CAROLINA BEACH...KURE BEACH...SNOWS CUT...SOUTH
MASONBORO ISLAND...BOILING SPRING LAKES...ST. JAMES...SOUTHPORT...
LAKE WACCAMAW...CRUSOE ISLAND...MILL CREEK...FORT FISHER...HONEY
ISLAND...BRUNSWICK COUNTY COMMUNITY COLLEGE MAIN CAMPUS...SEA
BREEZE...MAKATOKA...WINNABOW...TOWN CREEK...MYRTLE GROVE AND BOLIVIA.
THIS INCLUDES US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 23
AND 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3392 7794 3391 7795 3387 7796 3426 7872
3432 7850 3408 7787
TIME...MOT...LOC 0036Z 348DEG 6KT 3424 7848 3404 7806
IIILocal storm report, Jun 24, 8:45 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
845 PM EDT WED JUN 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 5 W KELLY 34.46N 78.41W
06/24/2015 BLADEN NC 911 CALL CENTER
REPORT OF TREE FALLEN ON POWERLINE.
&&
EVENT NUMBER ILM1500195
LACORTESpecial weather statement, Jun 24, 8:51 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
851 PM EDT WED JUN 24 2015
NCZ099-250145-
COLUMBUS-
851 PM EDT WED JUN 24 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN COLUMBUS
COUNTY...
AT 851 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FAIR BLUFF TO NEAR REDBUG...AND MOVING SOUTHEAST
AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
WHITEVILLE...CHADBOURN...SOUTHEASTERN COMMUNITY COLLEGE...WILLIAMS...
CLARENDON...CHERRY GROVE...BRUNSWICK AND CERRO GORDO.
THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 380 AND 391.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3428 7869 3421 7861 3419 7894 3420 7896
3435 7903 3435 7901 3436 7900 3438 7901
3439 7899 3439 7897 3441 7872
TIME...MOT...LOC 0051Z 336DEG 7KT 3433 7894 3429 7866
IIIThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:06 PM EDT | Special Weather Statement | ILM | Columbus | 54 min |
| Jun 24, 8:27 PM EDT | Severe Thunderstorm Warning | ILM | Bladen | 46 min |
| Jun 24, 8:37 PM EDT | Special Weather Statement | ILM | Brunswick, Columbus | 53 min |
| Jun 24, 8:51 PM EDT | Special Weather Statement | ILM | Columbus | 54 min |
| Jun 24, 9:13 PM EDT | Special Weather Statement | ILM | Bladen | 62 min |
| Jun 24, 9:39 PM EDT | Special Weather Statement | ILM | Brunswick | 66 min |
| Jun 24, 10:22 PM EDT | Special Weather Statement | ILM | Robeson | 53 min |
| Jun 24, 10:13 PM EDT | Special Weather Statement | ILM | Dillon | 62 min |
| Jun 24, 10:39 PM EDT | Special Weather Statement | ILM | Horry | 66 min |
| Jun 24, 11:05 PM EDT | Special Weather Statement | ILM | Dillon | 55 min |
| Jun 24, 11:31 PM EDT | Special Weather Statement | ILM | Georgetown, Marion | 59 min |
| Jun 24, 11:54 PM EDT | Special Weather Statement | ILM | Marion | 66 min |
| Jun 25, 12:38 AM EDT | Special Weather Statement | ILM | Georgetown, Williamsburg | 67 min |
| Jun 25, 2:19 AM EDT | Areal Flood Advisory | ILM | Williamsburg | 116 min |
| Jun 25, 3:20 PM EDT | Heat Advisory | ILM | Florence, Georgetown, Horry, Marion, Williamsburg | 29 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.